Alert archive / Indiana / Beach Hazards Statements in 2017
Beach Hazards Statement 5, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Jun 25, 2017, 4:15 PM CDT for Lake County, Porter County, Indiana. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2017, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 27, 2017, 4:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
217 WHUS43 KLOT 252115 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 415 PM CDT SUN JUN 25 2017 INZ002-260515- /O.NEW.KLOT.BH.S.0005.170625T2115Z-170627T0900Z/ PORTER- 415 PM CDT SUN JUN 25 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH LATE MONDAY NIGHT. * LOCATION...PORTER COUNTY BEACHES. * FORECAST WAVE HEIGHTS...2 TO 4 FEET BUILDING TO 3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ MDB
6 follow-up statements
118 WHUS43 KLOT 260847 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 347 AM CDT MON JUN 26 2017 INZ001-261700- /O.EXB.KLOT.BH.S.0005.170626T2100Z-170627T0900Z/ LAKE IN- 347 AM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...PORTER COUNTY BEACHES. * FORECAST WAVE HEIGHTS...1 TO 3 FEET BUILDING TO 3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ002-261700- /O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/ PORTER- 347 AM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...PORTER COUNTY BEACHES. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RATZER
483 WHUS43 KLOT 261140 CCA CFWLOT LAKESHORE HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CHICAGO IL 640 AM CDT MON JUN 26 2017 INZ001-261700- /O.COR.KLOT.BH.S.0005.170626T2100Z-170627T0900Z/ LAKE IN- 640 AM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT. * LOCATION...LAKE COUNTY BEACHES. * FORECAST WAVE HEIGHTS...1 TO 3 FEET BUILDING TO 3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ002-261700- /O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/ PORTER- 640 AM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...PORTER COUNTY BEACHES. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ RATZER
151 WHUS43 KLOT 261422 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 922 AM CDT MON JUN 26 2017 INZ002-262230- /O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/ PORTER- 922 AM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE TONIGHT... * LOCATION...PORTER COUNTY BEACHES. * FORECAST WAVE HEIGHTS...3 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ INZ001-262230- /O.CON.KLOT.BH.S.0005.170626T2100Z-170627T0900Z/ LAKE IN- 922 AM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... * LOCATION...LAKE COUNTY BEACHES. * FORECAST WAVE HEIGHTS...2 TO 4 FEET BUILDING TO 3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$ KMD
481 WHUS43 KLOT 262103 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 403 PM CDT MON JUN 26 2017 INZ001-002-270515- /O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/ LAKE IN-PORTER- 403 PM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * LOCATION...NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...3 TO 5 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
106 WHUS43 KLOT 270229 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 929 PM CDT MON JUN 26 2017 INZ001-002-270900- /O.CON.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/ LAKE IN-PORTER- 929 PM CDT MON JUN 26 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT TUESDAY... * LOCATION...NORTHWEST INDIANA BEACHES. * FORECAST WAVE HEIGHTS...4 TO 6 FEET. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU INTO DEEPER WATER ALONG THE PIER STRUCTURE. EXPOSED BEACHES ARE MORE LIKELY TO EXPERIENCE THE MOST SIGNIFICANT WAVE AND CURRENT IMPACTS. IMPACTS AT BEACHES WITH PROTECTIVE BREAKWALLS OR JETTIES WILL BE SUBJECT TO THE ORIENTATION OF STRUCTURES AS WELL AS WIND AND WAVE DIRECTION. && $$
936 WHUS43 KLOT 270853 CFWLOT LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 353 AM CDT TUE JUN 27 2017 INZ001-002-271000- /O.EXP.KLOT.BH.S.0005.000000T0000Z-170627T0900Z/ LAKE IN-PORTER- 353 AM CDT TUE JUN 27 2017 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... WIND AND WAVES CONTINUE TO SUBSIDE...ALLOWING THE SWIM RISK TO GRADUALLY DIMINISH THIS MORNING. $$ RATZER
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 25, 2:50 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 25, 2:50 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 250 PM CDT Sun Jun 25 2017 .SHORT TERM... 224 PM CDT Through Monday... Little change necessary for the going forecast for the short term forecast period. Main concerns focus on unseasonably low temperatures and diurnal cloud cover/pcpn trends. Broad upper troughing remains in place, over the eastern 2/3 of the CONUS with high amplitude ridging over the west coast. A series of weak impulses will continue to drop through the nwly flow aloft, out of the upper Mississippi Valley and across the Great Lakes region. Broad cyclonic flow aloft will help generate increasing diurnal cu coverage for the late morning through early evening hours. Under the cyclonic curvature aloft, daytime warming coupled with unseasonably cold air aloft will generate scattered showers with isold thunderstorms possible durg the afternoon hours invof the short wave energy dropping through the nwly flow aloft. The pattern has remained very slowly progressive, so conditions for tomorrow will largely be similar to today, with chances for sct shra/isold tsra from late morning through early evening. For the overnight hours, sky cover should become mostly clear. Temperatures today should top out in the lower 70s. As short wave energy dropping around the swrn periphery of the upper trough should help increase the amplitude of the upper trough, with heights lowering a little tomorrow. With general cold advection through a deep layer and lowering heights, temperatures tomorrow should be a couple degrees lower, with highs in the upper 60s to lower 70s. As cloud cover and winds diminish overnight, temperatures tonight should drop into the upper 40s to lower 50s, except for the urban heat island of the Chicago Metro area, where temperatures should only drop into the upper 50s. && .LONG TERM... 249 PM CDT Monday night through Sunday... Upper level heights will build Monday night as low pressure that has brought our cooler and occasionally through briefly showery weather will shift to the eastern third of the country. Surface high pressure, which has been parked over the center of the CONUS will shift across Central IL early Tuesday and to the eastern Ohio Valley later in the day. Model time heights depict a largely cloud free day, save for some possible high clouds, and with warm advection behind the high, temperatures will rebound back a little bit closer, though still a tad shy of normal for late June. Dampening upper level ridging will keep Tuesday night dry, but warm/moist advection will ensue of ahead of low pressure to the west, zonal and active flow aloft, while the Gulf of Mexico moisture will open up a bit more. Overnight convection across the plains will be driven by a strong low level jet and a lower amplitude shortwave. This wave and an associated cold front will near our region late in the day and Wednesday night. Models are in fairly good agreement with the pattern with some modest disagreement in timing, leading to a likely period of showers and thunderstorms. Severe chances are not zero given the strength of the low to mid level wind fields, but the timing of the activity does suggest a possible weakening trend with some chances lingering for heavy rainfall, especially in our western areas. There looks to be a lull Thursday morning as this wave will shift east. The frontal boundary will stall out a bit somewhere in the region as low pressure to the north will promote a continued warm/moist feed from the southwest. This will continue a warm and somewhat muggy pattern, with occasional chances for showers and thunderstorms ahead of an upper low across the Canadian prairies that will slowly shift to the upper Midwest and eventually to the western Great Lakes this weekend. The best chances Thursday appear along and south of our area which is where the frontal boundary may linger. It is along and south of this axis that will stand a severe threat as instability increase ahead of the upper trough. Our best chances of precipitation would be Thursday night. There are additional chances on Friday ahead of this system's cold front. Temperatures will hold around normals in the lower to mid 80s, likely tempered by at least occasional cloudiness and dampened during wet periods. Saturday does appear to be a drier period as a more benign surface pressure pattern becomes a bit more evident. As mentioned in the overnight shift discussion, the overall weather pattern supports milder conditions with occasional bouts of storms, but upstream activity will play a role in our local impacts. KMD && .AVIATION... For the 18Z TAFs... Broad low pressure will remain parked over the eastern Great Lakes while high pressure extends from the northern plains through the lower Ohio Valley. This will keep wly-wnwly winds across the region through the period. Under cool, cyclonic flow aloft remaining in place, diurnal cu development will be the only cloud cover of significance. Cloud cover will increase to bkn coverage for the afternoon hours today and tomorrow and diminish to few overnight and into the morning hours. A series of weak impulses will track around the swrn periphery of the associated upper low, bringing a chance for some sct shra or isold tsra to the region for the afternoon hours, but will keep the TAFs dry as coverage should be sparse and the chances for any individual shower impacting the terminals will be low. && .MARINE... 249 PM CDT A cold front extending from low pressure across the northern Great Lakes region will push southeast over Lake Michigan tonight. The stagnant pattern of high pressure to the west and low pressure to the east will then hold for one more day with a slight uptick in the west northwest winds, reaching near 25 ky. High pressure across the plains will shift south of Lake Michigan on Tuesday, which will ultimately shift winds to southerly through the day, and winds will largely hold a south component through late Thursday night. The high will shift to the eastern Ohio Valley late Tuesday and to the Atlantic basin Wednesday. Meanwhile, a decent (995 mb) low across the northern plains will shift to northern WI by early Thursday. A fairly tight pressure gradient later Wednesday into early Thursday may bring winds close to 30 kt. The low will weaken over northern Lake Michigan ahead of a cold front that will move over the lake Friday night. Winds will generally settle to more of a west-northwest at this point. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 25, 3:29 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 329 PM CDT Sun Jun 25 2017 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 262030- Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane- DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston- Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton- 329 PM CDT Sun Jun 25 2017 /429 PM EDT Sun Jun 25 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...Tonight. WEATHER HAZARDS EXPECTED: Limited Thunderstorm Risk. DISCUSSION: Isolated thunderstorms remain possible across the Illinois and Wisconsin border through early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Limited Thunderstorm Risk. Wednesday... Significant Thunderstorm Risk. Thursday and Friday... Elevated Thunderstorm Risk. Saturday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Toward the east southeast at 35 to 40 mph. && LMZ740>745-262030- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 329 PM CDT Sun Jun 25 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. Hazardous Conditions for Small Craft are likely. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Monday... Limited Thunderstorm Risk. Hazardous Conditions for Small Craft are possible. Wednesday... Elevated Thunderstorm Risk. Hazardous Conditions for Small Craft are likely. Thursday... Limited Thunderstorm Risk. Hazardous Conditions for Small Craft are likely. Friday... Elevated Thunderstorm Risk. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-262030- Lake Michigan from Michigan City IN to St. Joseph MI 5 NM offshore to Mid Lake- Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and north of a line from Charlevoix MI to South Fox Island 5 NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to Mid Lake- Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI- Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5 NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5 NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid Lake- Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to Mid Lake- 329 PM CDT Sun Jun 25 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...Tonight. Isolated thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Winds may approach gale force Wednesday and Wednesday night. Occasional thunderstorm chances exist Wednesday through Friday night. && KMD Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
Beach Hazards Statements in Indiana, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.